More off time and freezing

Hi Everyone,

My friend was diagnosed nearly 3 years ago and has been doing well until recently. She takes Sinemet 25/100mg four times a day along with 1 x Mirapex. She`s having more problems during her off time between Sinemet doses and has started to freeze on occasions which has caused her great concern. This has only occurred the last 2 or 3 months, does anyone know if this is typical or should she be looking at getting her medicine tweaked or maybe changed? would Sinemet SR be of any help? She has never got any known benefit from the Mirapex since she has been on it (18 months) Any feedback would be great.

Many Thanks

21 Replies

oldestnewest
  • Seashore, you sound like a wonderful friend. The symptoms your friend is experiencing are common in the progression of Parkinson's. However, the medical and personal information that only the doctor and the patient possess can guide the medical response. These treatment decisions that may seem to be small adjustments can be life altering and therefor your friend should have weekly and even daily interactions with the team that is caring for them.

  • Rich-Roddy

    Thank you for your reply, I'm sure you're right that even a small change in Meds can have a big effect on PD, however getting access to regular Carers in the UK through the NHS is difficult! Appointments are scheduled months apart. Perhaps she needs to see Carers more regularly through private care to monitor her Meds? Would that be a good thing to do in the UK? Also does anyone take Vitamin K for movement problems?

    Many Thanks

  • Seashore, I didn't realize that was the case. Has your friend tried to establish a phone or email connection to the doctors nursing staff? Here's the deal as I see it: giving direct medical advice is not a good idea. However finding valuable information through published research and the awesome work of Parkinson non-profits is valuable and necessary.

  • She can phone her Neurologist`s secretary and request an earlier appointment other than the six monthly scheduled one but she hasn`t got access to her Neuro`s Email to request any info from them, will see if we can get that sorted to improve the care she needs on a much more regular basis.

    Thanks everyone!

  • I just wonder does your friend have access to a PD nurse.An appointment with the nurse can usually be quicker than a consultant.

  • Hi Gwennie

    Yeah she does but only her Neuro can change her Meds although her nurse probably knows her as much, Thanks for your help

  • Unless there is an emergency, it is typical in the UK to require three weeks to get an appointment with a GP, which lasts 10 minutes, and to see a neurologist every 6 months for a 30 minute consultation. This input is too slow to get optimal treatment of PD. Your friend is an expert on her PD, she lives with it 24/7. She should get the agreement from her medics to have the flexibility to make small changes to her drug regimen. (For instance, my prescription says up to five 75mg Stalevo pills per day, when I average about 4.5 per day.)

    As the disease progresses it is typical for people to need higher doses. The increments should happen in small steps spread over a number of years. It is common for people with advanced PD to take over 1000mg of levodopa (or equivalent) per day.

    Unless your friend's next appointment is soon, I suggest that she emails her consultant or specialist nurse.

    John

  • Good advice John

    Thank You

  • All above right on. Two things more, give consideration to all if any diet or nutritional supplement changes that occurred during those past months due to the possibility of something commonly ingested interfering with her Rx. Second, consider if there is a correlation possible with any change in the manufacturer of her Rx received from her pharmacy as often the potency or purity of generic Rx can be cause for lessening of therapeutic effect. Hopefully it is one of those simple problems and not a worsening of her condition. Be well.

  • Yeah interesting, will need to check if Rx are maybe different and good point about diet etc. Much appreciated Thanks

  • med changes are a way o f life for me.

  • Thanks Bailey

    Hope your recent changes with your Meds stay good

    Well done

  • Where is your friend in the UK? Her Parkinson's nurse should be more easily contactable than her consultant and will be used to advising on small medication changes.

    It would also be worth checking that your friend is not eating protein too close to her doses of medication. This inhibits the uptake of L Dopa into the bloodstream. Again, if she is unsure, her nurse will help with advice.

    Ask the nurse or GP for referral to the occupational therapist who could give advice about freezing, as well as to a neurophysiotherapist.

  • Hi Seashore. Does your friend know that no Pd medication does anything to slow down the progression of Pd? So, whether she takes the medication or not, her Pd is still getting worse. I have been able to overcome most of my Pd symptoms and no longer need to take any Pd medication. If you go to my website, - reverseparkinsons.net - you can see how I went about doing this. What I do does not cost anything and I am not selling anything other than my book, which you don't even have to buy, you can get all the information on fast walking from my website, together with lots of other information on how I dealt with other problems. it would be easier to get the book and save yourself a lot of time.

    You can tell her that her body produces a natural protein that actually repairs the damaged brain cells, which means that she can actually get better, as I have done, if she produces more of that protein.

    My Pd has been checked by 4 different neurologists and Dr Norman Doidge, who wrote the book, "The Brain's Way of Healing" in which he wrote about my story in chapter 2. Many people would have you believe that I don't have Pd, but they have their own agendas.

    Tell her to take her future into her own hands and DO SOMETHING ABOUT IT!

  • I hope she is not just relying on the meds for her PD. Daily exercise is as important ,if not more important than the meds.

    There has been so much written about exercise and PD,and so many people on this site swear by it as I do myself.

    Take a look at

    pdwarrior.com/

    If you can't get to a class you can get the book and DVD and do it together.

  • to understand why folk have parkinsons u need to look first at what has poisoned the system and caused the imbalance..so what is the toxicity in the body ..heavy metals, pesticides or gmo foods can cause this ..this inturn upsets the gut and blocks our uptake of required nutrients which causes the imbalance. the system is in effect poisoned like a blocked sewerage pipe so it doesnt work properly . toxins affecting and wrong bacteria thriving.

    just look at the agricultural workers or folk who live in high areas of glyphosate spraying who get parkinons for evidence of one neuro toxin ie glyphosate /roundup as a cause.

    so what needs to be done is heavy metal de tox then the gut needs sorting .. how .. well hopefully you can find a bioresonance practicioner who will scan and identify the imbalances and advise.

    if you require further info ...links to things like stephanie seneffs work round up the precursor to modern disease maybe helpful..

    and the mannitol study in isreal clinicrowd mannitol maybe of interest but this doesnt suit everyone a bioresonance practicioner can test to see whats likely to work and what wont ..i an a friend are doing this type of work and finding certainly with roundup toxicity that things can be reversed to a degree showing amazing improvement .

    finding out what the toxicity is is one of the keys . oh and eating organically another one and getting of gmo foods....im in the uk if you want further info im happy to talk ..background retired nurse /homeopath /bioresenance

  • It seems like this is typical behaviour in the Parkinson's life-cycle, I have never used Mirapex so I have no idea if that works, or not. I used ropinerole, which was very effective, but because of the side-effects I had to come off it. I would suggest a change in medication dosages would be the first thing to check.

  • There does not seem to be much point i n a PD nurse who cannot prescribe. I have been dx 8 years and only see my neuro e very 12 months fo r 10 mins max, and the PD nurse i n between, i.e. regular access every six months. I can ring my PD~D nurse but it can take 5 working days for h er to get back to yo u - it's always the patient for to record a message. I am considerably better off than those poor souls who have no PD nurse but far from ideal.

  • My husband sees the PD nurse every 4-6 months and she can alter medication and prescribe, he doesn't see the consultant - we weren't impressed with his attitude talked to the wall , no eye contact, and had no sense of humour !!

  • In my situation, it seems every time my Neuro increases my cd/LD I go through a period of about 2 weeks of adjustment. My off periods are unpredictable and it seems like my on periods are shorter. Eventually everything becomes predictable again. This latest change. 25/100 2 1/2 5x per day has kept me in a very unstable and unpredictable state.. My on period does not last the 4 hour interval like it did.

    Does anyone have experience with increasing your cd/LD and then finding your on period becomes shorter?

  • I'm trying Rytary for the second time along with my usual ropinerole 8 mg, Azilect & amantadine 200 mg. I can't seem to get the same results 2 days in a row--1 day I feel great most of the day but then days it seems like I can hardly move. I've been fighting this for 13 years with about a dozen neuros. This last 1 is great, though, so I'm sure he'll help figure it out, soon I hope!

You may also like...